MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY FLEXTOME® CUTTING BALLOON®; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - GALWAY FLEXTOME® CUTTING BALLOON®; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H749CBO3400150
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the balloon detachment occurred.A 15mmx4mm flextome cutting balloon as selected for use.During unpacking, it was noted that the balloon was disconnected from the delivery catheter as it was taken out of the package.The procedure was completed with another of the same device.No patient complications reported patient status was good.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: device was returned for analysis.A visual and microscopic examination identified that the balloon had completely detached from the device approximately 7mm proximal to the proximal edge of the proximal markerband.The entire balloon was completely detached from the device and was not returned for analysis.A visual and microscopic examination identified a 2mm hole in the outer shaft polymer extrusion approximately 8mm proximal to the proximal edge of the proximal markerband.This damage may have occurred when the balloon became detached from the device.Multiple kinks were also noted along the entire length of the shaft.This type of damage is consistent with excessive force being applied to the delivery system.The blades and tip were also noted to be completely detached from the device and were not returned for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause was unable to be determined.Bsc id# (b)(4).Tw# (b)(4).
 
Event or Problem Description
It was reported the balloon detachment occurred.A 15mmx4mm flextome® cutting balloon® as selected for use.During unpacking, it was noted that the balloon was disconnected from the delivery catheter as it was taken out of the package.The procedure was completed with another of the same device.No patient complications reported patient status was good.

Brand Name
FLEXTOME® CUTTING BALLOON®
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6687597
Report Number2134265-2017-06482
Device Sequence Number11202566
Product Code NWX
UDI-Device Identifier08714729808756
UDI-Public(01)08714729808756(17)20180311(10)17785349
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2018
Device Model NumberH749CBO3400150
Device Catalogue NumberCBO340015
Device Lot Number17785349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2017
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer07/20/2017
Initial Report FDA Received Date07/05/2017
Supplement Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1